Second‐Order Noncausality in Multivariate GARCH Processes
Fabienne Comte and
Offer Lieberman
Journal of Time Series Analysis, 2000, vol. 21, issue 5, 535-557
Abstract:
Typical multivariate economic time series may exhibit co‐behavior patterns not only in the conditional means, but also in the conditional variances. In this paper we give two new definitions of variance noncausality in a multivariate setting a Granger‐type noncausality and a linear Granger noncausality through projections on Hilbert spaces. Both definitions are related to a previous second‐order noncausality concept defined by Granger et al. in a bivariate setting. The implications of second‐order noncausality on multivariate ARMA processes with GARCH‐type errors are investigated. We derive exact testable restrictions on the parameters of the processes considered, implied by this type of noncausality. Conditions for the finiteness of the fourth‐order moment of the multivariate GARCH process are derived and related to earlier results in the univariate framework. We include an illustration of second‐order noncausality in a trivariate model of daily financial returns.
Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
https://doi.org/10.1111/1467-9892.00197
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:21:y:2000:i:5:p:535-557
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782
Access Statistics for this article
Journal of Time Series Analysis is currently edited by M.B. Priestley
More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().